How Much Percodan Will Cause an Overdose?

How Much Percodan Will Cause an Overdose?A drug overdose is defined as taking an excessive amount of a drug or multiple drugs. Percodan overdose can be intentional or unintentional. Those prescribed the drug are said to overdose when they exceed their prescribed dosage and experience more than therapeutic effects. Recreational Percodan users will overdose when they take so much of the drug that the body is unable to metabolize and process the drug fast enough. When this occurs, drug-toxins build in the body, and the effects of the drug become overpowering for the user.

There is no “set” amount of Percodan that will guarantee an overdose because of tolerance and other factors that cause different bodily responses from different users. Taking more than 40mg at a single dose and over 80mg a day greatly increases the risk for overdose. Abusing controlled release tablets, as well as snorting, chewing, crushing, inhaling or injecting Percodan will also significantly increase the risk of overdose and death.

What Happens During a Percodan Overdose?

Percodan is a narcotic analgesic, and works by depressing or slowing down brain activity. During a Percodan overdose, the brain is slowed down so much that it is unable to communicate with other parts of the body that are necessary for bodily functioning. When the body begins shutting down during a Percodan overdose, it may exhibit any of the following overdose symptoms:

  • Extreme drowsiness, stupor, light-headedness, passing out
  • Black or bloody stools
  • Labored, shallow or stopped breathing
  • Muscle convulsions, muscle weakness, body spasms
  • Sweating with cold, clammy skin
  • Low blood pressure and heart rate/pulse
  • Nausea and vomiting
  • Intense feelings of nervousness or anxiety
  • Mental confusion, hallucinations
  • Ringing in the ears
  • Easy bruising or bleeding
  • Coughing up blood or blood in vomit

Percodan is composed of two major drugs, oxycodone and acetaminophen. Excessive use of acetaminophen can also cause aspirin or acetaminophen overdose. The most common cause of death from acetaminophen overdose is the accumulation of fluid in the lungs resulting in cardiopulmonary arrest.

How to Prevent Future Percodan Overdose

Even if an individual survives a Percodan overdose and gets medical treatment, long-term, possibly irreversible damage can occur to the brain, heart, lungs, kidney and liver. Seeking medical attention during a Percodan overdose can prevent death and minimize long-term damage. If a Percodan overdose was a one-time, unintentional occurrence, the user can prevent future overdose by speaking with his or her doctor and being extremely cautions about further drug use.

When an overdose is intentional or results from frequent use or abuse, an individual should seek treatment help to prevent another overdose from happening in the future. Treatment will also address any issues that have caused the development of dangerous drug use and abuse habits. To be using such an excessive amount of Percodan to cause overdose, a person is willing to risk his own health, wellness and livelihood to engage in dangerous drug use. Whatever is causing an individual to compromise his life for Percodan abuse can be addressed in treatment.

End Percodan Abuse with Professional Treatment Help Today

If you are ready to put an end to your Percodan abuse or addiction today, we can help. Call our toll-free number now to speak with a recovery professional who can help you find the treatment services that will work for you and your own unique recovery needs. Recovery professionals are available 24 hours a day to assist you, whether you still have questions, need information or are ready to get help now. To hear more about your options for treatment and recovery, call and speak with a recovery professional now.